Vol. 56, No. 1, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
On absolutely torsion-free rings

Jorge Viola-Prioli

Vol. 56 (1975), No. 1, 275–283
Abstract

Let K(R) denote the set of the kernel functors of the ring R and let be the trivial kernel functor defined by setting (M) = M for every right module M. The absolutely torsion-free rings, that is, the rings R for which σ(R) = 0 for all σ K(R), have been introduced by Rubin as a non commutative analogue of the integral domains.

In this paper a categorical characterization (in terms of finitely generated projective modules) of absolutely torsion-free rings is obtained. As a consequence, all of Rubin’s results are proved in a different fashion and generalization of most of them are provided. Additional properties of this class of rings are also exhibited.

Finally, absolutely torsion-free rings with torsionless injective hull are also considered.

Mathematical Subject Classification
Primary: 16A12
Milestones
Received: 25 October 1973
Revised: 3 September 1974
Published: 1 January 1975
Authors
Jorge Viola-Prioli